I've had a few episodes of facial flushing and I want to know if this is allergy related. I'm at top doses of allergy shots but I hard this is not allergy related and and now I'm worried about carcinoid syndrome. The symptoms of flushing usually occur within 20 minutes of waking up and being overheated and go away with claritin and a shower.
Any info is greatly appreciated! I've been terrified of carcinoid syndrome!
Thank you for your thoughts on the carcinoid, I'm feeling a little better already and since reading about carcinoid I haven't been able to sleep or think straight.
A little more background: I am 36 years old. I am at top doses of allergy meds. I just went to the doctor for a sinus infection. I saw the physician's assistant and asked about the facial redness and itching and that's when I was told that its flushing and has nothing to do with allergies. He said it would go away that quickly only with benedryl, not claritin, and that flushing was an endocrine disorder. He said the shower was the reason it went away.
It doesn't happen on a "regular" basis. It's happened maybe 5 times in the last year. Usually I'm sleeping and very hot and sweaty and it happens within 20 minutes of waking up. Last month I had hormone levels tested because I had missed 2 periods and had hair loss, and some other hormone type symptoms but they all came back normal.
I do have ulcerative colitis which is not active right now. I do not have regular diarrhea, but if I have it from time to time, that is normal for me.
I've also been feeling lightheaded (not at the same time as the flushing) and am noted as having low blood pressure. I usually notice I am very light-headed after bending over and standing up or when getting up from lying down for a long time.
I've also had 5 sinus infections in the last year, and finally I've taken phentermine for diet for the better part of the last 10 years and read that it's been linked to carcinoid. I am NOT taking the phentermine anymore nor will I after this scare!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.